Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

On $abc$ and discriminants


Author: D. W. Masser
Journal: Proc. Amer. Math. Soc. 130 (2002), 3141-3150
MSC (2000): Primary 11D61, 11P99, 11S99
Published electronically: April 17, 2002
MathSciNet review: 1912990
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We modify the $abc$-conjecture for number fields $K$ in order to make the support (like the height) well-behaved under field extensions. We show further that the exponent $\mu>1$ of the absolute value $D_K$ of the discriminant cannot be replaced by $\mu=1$, and even that an arbitrarily large power of $\log D_K$ must be present.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 11D61, 11P99, 11S99

Retrieve articles in all journals with MSC (2000): 11D61, 11P99, 11S99


Additional Information

D. W. Masser
Affiliation: Mathematisches Institut, Universität Basel, Rheinsprung 21, 4051 Basel, Switzerland
Email: masser@math.unibas.ch

DOI: http://dx.doi.org/10.1090/S0002-9939-02-06589-9
PII: S 0002-9939(02)06589-9
Received by editor(s): June 4, 2001
Published electronically: April 17, 2002
Communicated by: David E. Rohrlich
Article copyright: © Copyright 2002 American Mathematical Society



Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia